Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 3, NWS Hastings, NE

February 25, 200824 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 25, 2008, 3:42 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 25, 2008, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2008, 3:42 AM CST (09:42 UTC)
In effect from
Feb 25, 2008, 11:00 AM CST
Expired
Feb 25, 2008, 7:00 PM CST
In force
8 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 250942
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
342 AM CST MON FEB 25 2008


KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251800-
/O.NEW.KGID.WI.Y.0003.080225T1700Z-080226T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
342 AM CST MON FEB 25 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE THIS MORNING FOLLOWING THE PASSAGE
OF A COLD FRONTAL BOUNDARY. WIND SPEEDS WILL AVERAGE 25 TO 35 MPH
AND GUST TO 45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE
AFTERNOON...AND THEN WILL BEGIN TO SUBSIDE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO
THAT THEY ARE NOT BLOWN ABOUT.

$$
2 follow-up statements
000 
WWUS73 KGID 251758
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CST MON FEB 25 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
260100-
/O.CON.KGID.WI.Y.0003.000000T0000Z-080226T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1158 AM CST MON FEB 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE
FOUND ACROSS THE AREA THIS AFTERNOON. THE WINDS WILL BEGIN TO
SUBSIDE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO
THAT THEY ARE NOT BLOWN ABOUT.

$$
000 
WWUS73 KGID 260101
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CST MON FEB 25 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
260215-
/O.EXP.KGID.WI.Y.0003.000000T0000Z-080226T0100Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
701 PM CST MON FEB 25 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

ALTHOUGH NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO
40 MPH WILL REMAIN POSSIBLE THROUGH THIS EVENING...WIDESPREAD SUSTAINED
WIND SPEEDS ABOVE 30 MPH AND GUSTS ABOVE 45 MPH ARE NO LONGER
EXPECTED. FOR THIS REASON THE WIND ADVISORY IN EFFECT FOR NORTH
CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA WILL BE ALLOWED TO
EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:21 AM CST, 21 minutes earlier.

Area forecast discussion, Feb 25, 3:21 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CST MON FEB 25 2008

.DISCUSSION...FOCUS TODAY IS ON MIXED PRECIPITATION AND WINDS.  LOW
PRESSURE HAD MOVED INTO THE ROCKIES EARLY THIS MORNING AND SHOWERS
HAD DEVELOPED ACROSS PORTIONS OF NEBRASKA AND KANSAS IN AN
ISENTROPIC LIFT REGIME (295K SURFACE) AHEAD OF THE LOW PRESSURE
SYSTEM.  THE ASSOCIATED COLD FRONTAL BOUNDARY WAS ORIENTED FROM
CENTRAL SOUTH DAKOTA INTO WESTERN NEBRASKA AND KANSAS.  LIFT
CONTINUES TODAY AS THE WAVE LIFTS OUT OF THE ROCKIES AND CROSSES THE
CENTRAL PLAINS.  WITH WARM AIR IN PLACE INITIALLY...RAIN WILL FALL
THIS MORNING.  THE COLD FRONTAL BOUNDARY WILL ENTER OUR WESTERN
COUNTIES AROUND 12Z AND RAPIDLY MOVE THROUGH OUR CWA BY 18Z.  AS
COLDER AIR ARRIVES FOLLOWING THE PASSAGE OF THE FRONT...THE RAIN
WILL MIX WITH AND THEN CHANGE OVER TO SNOW FROM NORTH TO SOUTH.
FRONTOGENETICAL FORCING ALSO INCREASES ABOUT MIDDAY AND THEN
DECREASES BY EVENING.  THE TRACK OF THE WAVE ACROSS CENTRAL NEBRASKA
INTO EASTERN NEBRASKA PLACES THE BEST CHANCES FOR PCPN ACROSS OUR
NORTHERN CWA.  THIS IS ALSO WHERE THE COLDER AIR WILL ARRIVE THE
QUICKEST AND POTENTIAL EXISTS FOR ACCUMULATING SNOWFALL.  SURFACE
WET BULB TEMPERATURES BEGIN TO DROP BELOW FREEZING NORTH TO SOUTH
DURING THE AFTERNOON.  THE INITIAL PCPN TYPE AS RAIN...AND THE WET
AND WARM GROUND TEMPERATURES WILL LIMIT SNOWFALL ACCUMULATIONS AND
HAVE KEPT AMOUNTS IN THE HALF INCH TO INCH RANGE...GENERALLY NORTH
OF INTERSTATE 80.  BIGGER CONCERN IS THE STRONG NORTHWEST WINDS
BEHIND THE FRONT DEVELOPING THIS MORNING AND CONTINUING THROUGH THE
AFTERNOON.  THE GFS FORECAST SOUNDINGS INDICATE DEEPER MIXING THAN
THE NAM...GENERALLY TO BETWEEN 825MB AND 850MB.  H85 WINDS INCREASE
TO AROUND 50KTS THIS AFTERNOON WITH 6HR PRESSURE RISES PROGGED AT 6
TO 10MB.  STRONG WINDS AT THE SURFACE WILL RESULT IN THE TIGHT
PRESSURE GRADIENT AND GOOD MIXING CONDITIONS AND WILL ISSUE A WIND
ADVISORY FROM 17Z-01Z.  THE COMBINATION OF THE STRONG WINDS AND
TRANSITION TO SNOW IN OUR NORTHERN COUNTIES MAY CAUSE SOME REDUCED
VISIBILITIES AT TIMES AND BLOWING SNOW POTENTIAL...BUT ATTM SNOWFALL
ACCUMULATIONS DO NOT APPEAR VERY HIGH AND WILL GO WITH THE DOMINANT
HAZARD WHICH IS THE WIND.

THE TROUGH AXIS PASSES TO THE EAST THIS EVENING AND THE PCPN WILL
WIND DOWN FROM WEST TO EAST.  HIGH PRESSURE BUILDS SOUTHEAST BEHIND
THE FRONT TONIGHT AND TUESDAY AND HEIGHTS ALOFT RISE ALOFT.  THE
COLDER AIRMASS BEGINS TO MODERATE TUESDAY AFTERNOON WITH
TEMPERATURES AVERAGING NEAR TO BELOW SEASONAL NORMALS.  THE WARMER
AIR CONTINUES TO SPREAD EAST ON WEDNESDAY WITH TEMPERATURES RISING
ABOVE NORMAL...WITH HIGHS IN THE 40S AND 50S EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
     FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
     FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Feb 24, 3:36 PM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
336 PM CST SUN FEB 24 2008

NEZ039>041-046>049-061>064-075>077-251200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-ADAMS-CLAY-FILLMORE-
336 PM CST SUN FEB 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA NORTH OF A LINE FROM MILLER TO HASTINGS TO GENEVA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUSTAINED NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
ARE EXPECTED ON MONDAY...ESPECIALLY IN THE AFTERNOON. IN
ADDITION...SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
ALONG AND NORTHEAST OF A LINE FROM LOUP CITY TO GRAND ISLAND TO
GENEVA DURING THE DAY ON MONDAY...WITH LESS THAN AN INCH OF SNOW
EXPECTED ELSEWHERE. AREAS OF BLOWING SNOW CAN BE EXPECTED
ESPECIALLY MONDAY AFTERNOON AND EVENING...PRODUCING SIGNIFICANTLY
REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060-072>074-082>087-251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
KEARNEY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
336 PM CST SUN FEB 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA SOUTH OF A LINE FROM MILLER TO HASTINGS TO GENEVA...AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUSTAINED NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH
ARE EXPECTED ON MONDAY...ESPECIALLY IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.